Lower Bound on the Blow-up Rate of the Axisymmetric Navier-Stokes Equations

By Chiun-Chuan Chen, Robert M. Strain, Tai-Peng Tsai, Horng-Tzer Yau. 2007

84 citations recorded by the source corpus.

Consider axisymmetric strong solutions of the incompressible Navier-Stokes equations in with nontrivial swirl. Such solutions are not known to be globally defined, but it is shown in ([1], Partial regularity of suitable weak solutions of the Navier-Stokes equations. Communications on Pure and Applied Mathematics, 35 (1982), 771-831) that they could only blow up on the axis of symmetry. Let z denote the axis of symmetry and r measure the distance to the z-axis. Suppose the solution satisfies the pointwise scale invariant bound |v(x, t)| ⩽ C * (r 2 − t) −1/2 for −T 0 ⩽ t < 0 and 0 < C * < ∞ allowed to be large, we then prove that v is regular at time zero.

Subfields: Applied Mathematics, Computational Mechanics, Control and Systems Engineering

View Paper: https://www.semanticscholar.org/paper/ac89c5f4b81335aeb327808d975f36e1a9d76106

Citations in the corpus